# SDR DXTA2023030882190

- Difficulty date: March 7, 2023
- Submitted: March 8, 2023
- Operation: Air carrier
- Aircraft: N398QS
- Make and model: Emb EMB-505
- Aircraft serial: 50500371
- Aircraft time: 5,318 hours, 4,131 cycles
- System (JASC): 2500 · Cabin Equipment/Furnishings
- Part: None
- Part number: P17000004
- Part serial: 17000000400167
- Condition: Defective
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

SHORTLY AFTER LEVELING OFF AT FL410, PASSENGERS NOTICED A BURNT SMELL IN THE BACK. THE SMELL DISSIPATED WITHIN FIVE MINUTES, AND NO SMOKE WAS OBSERVED. SHORTLY AFTER, THE PASSENGER SAID THE WI-FI WAS INOP. I CYCLED THE IFE SWITCH TWICE AND THE WI-FI NEVER CAME BACK.  REMOVED UCS 5000 AND INSPECTED, NOTED ELECTRICAL SMELL COMING FROM LOWER LNBD SECTION OF THE UNIT. NOTED BLACK GOOEY SUBSTANCE COMING FROM ELECTRICAL COMPONENT INSIDE UCS 5000 VISIBLE FROM THE LOWER VENT HOLES.  MCC REQUESTED TO RUN AIRCRAFT & RAN VCS TO VERIFY NO SMELL COMING FROM GASPERS WITH VCS RUNNING. RAN LH AND RH ENGINES, ENGAGED VCS. RAN VCS SYSTEM FOR APPROXIMATELY 15 MINUTES WITH NO DEFECTS NOTED. INSTALLED AFT LAV CLOSEOUT PANELS.
